Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 220, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2001, 6:03 PM CDT for Grundy County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2001, 6:03 PM CDT (23:03 UTC)
- Expired
- Aug 5, 2001, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052309 SVRBNA TNC061-052330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 603 PM CDT SUN AUG 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE * UNTIL 630 PM CDT * AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF ALTAMONT...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ALTAMONT THROUGH 618 PM CDT OVER WESTERN GRUNDY COUNTY FROM 615 TO 630 PM CDT DAMAGING WINDS OF 60 MPH...HAIL TO THE SIZE OF PENNIES AND TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JDG LAT...LON 3549 8588 3520 8582 3544 8552 3554 8561
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:00 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 5, 2:00 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SUN AUG 5 2001 CURRENTLY...SURFACE AND UA ANALYSIS PLACING WEAK BOUNDARY EXTENDING UP ACROSS THE GULF COAST STATES AND INTO MIDDLE AND E TN FROM TROPICAL SYSTEM. WV LOOPS ALSO SHOWING DEEPER MOISTURE ACROSS ATLANTIC/GULF COASTS SPREADING NW INTO THE MID-STATE. FEW SHWRS/ TSTMS BREAKING OUT ACROSS THE S. UPCOMING FORECAST SWINGS LARGELY ON WORKINGS OF NERN GULF TROPICAL SYSTEM. MID/UPPER LEVEL RIDGE AXIS ACROSS THE NATIONS MID-SECTION THIS AFTERNOON PROGGED TO ORIENT ITSELF MORE-LESS W-E ACROSS THE OH/ NERN TN VALLEY BY THE END OF THE PERIOD. TROP SYSTEM FORECAST TO MOVE ON SHORE NW FL VICINITY TOWARD 12Z MON BUT SCENARIO SEEMINGLY WILL BLOCK SYSTEM/DEEPER MOISTURE FROM MOVING VERY FAR N...LEAVING REMNANTS TO WOBBLE AROUND GA/AL/MS VICINITY THRU 00Z WED. A FEW WEAK LL BOUNDARIES AND WEAK TONGUES OF MOISTURE WILL ROTATE ACROSS THE MID-S REGION THRU THE PERIOD BUT OVERALL...CHANCES FOR PRECIP ACROSS THE CWA WILL REMAIN ON LOW SIDE...ESPECIALLY ACROSS THE NERN TIER. EXPECT TO CONTINUE SMALL POPS RUNNING ACROSS THE N...AS THEY ARE. CHANCES BETTER ACROSS THE S...ESPECIALLY AFTERNOONS AND EVENINGS WITH HELP OF HEATING. EXPECT TO CONTINUE SCATTERED PRECIP TREND THERE. BNA BB 72/92/72/92 1212 CSV BB 66/86/65/86 1212 07 .BNA...NONE
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.